MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: quality engineer.Pma/510(k) #: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a female patient required placement of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter for drainage procedure.A week after placement, the mac-loc "tip of the catheter near the hub" was detached from the catheter.The catheter was removed from the patient successfully, and the physician replaced it with another new, similar device.No other adverse effects were reported for this incident.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
D10: product received on: 09jan2020.Investigation/evaluation: it was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter experienced hub separation one week after placement.The patient tied a knot with the tubing and went back to the hospital.The physician removed the device and replace it with another catheter without losing access.Cook became aware of this event upon being notified by liaoning adsun med.Equip.Co.The patient reportedly experienced no other adverse effects as a result of this incident.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, were conducted during the investigation.The catheter tubing of a used 7.0fr catheter was returned already separated from the hub.The hub was not returned.Biological matter was present.The section returned measured 6.7cm in length, and was tied in a knot located 4.5cm from the flare.The flare appears slightly out of round, with an indention likely from the suture.The flare may have been damaged when it was pulled through the cap.Additionally, a document based investigation evaluation was performed.Sufficient controls are in place to detect this failure mode prior to release.Validations are in place to address this failure mode.The instructions for use (ifu) supplied with the mac-loc drainage catheters instruct that the product should be inspected prior to use to ensure no damage has occurred.A review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the complaint lot and related subassembly lots found no related nonconformances.A database search revealed no other complaints from the complaint lot at the time of investigation.Since there are no related nonconformances or other complaints from this lot, there is no evidence that nonconforming product exists in house or in the field.It is possible that the user unintentionally pulled the tubing from the hub since it was in place for a week.However, this cannot be confirmed without additional information.Based on the information provided, the examination of returned product and the results of the investigation, it was determined that a component failure unrelated to design and manufacturing deficiencies contributed to the failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9540111
Report Number1820334-2020-00044
Device Sequence Number16719264
Product Code GBO
UDI-Device Identifier00827002110205
UDI-Public(01)00827002110205(17)220806(10)9931258
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2022
Device Model NumberN/A
Device Catalogue NumberULT7.0-35-25-P-5S-CLDM-HC
Device Lot Number9931258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 12/24/2019
Supplement Date Received by Manufacturer04/08/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight55